Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 6, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 3, 2006, 1:15 PM CST for Madison Parish, Louisiana. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2006, 1:15 PM CST (19:15 UTC)
- Expired
- Feb 3, 2006, 1:54 PM CST
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 1:15 PM CST | TSTM WND GST 70 | Tallulah, LA | |
| Feb 3, 1:15 PM CST | HAIL 0.75 | Tallulah, LA | |
| Feb 3, 1:15 PM CST | HAIL 1.75 | Tallulah, LA | GOLF BALL SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 12:10 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 031915
TORJAN
LAC065-032000-
/O.NEW.KJAN.TO.W.0006.060203T1915Z-060203T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CST FRI FEB 3 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN MADISON PARISH IN NORTHEAST LOUISIANA
THIS INCLUDES THE CITY OF TALLULAH
* UNTIL 200 PM CST
* AT 115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST
SOUTHEAST OF TALLULAH...MOVING NORTHEAST AT 20 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
MOUND AND 6 MILES NORTHWEST OF I-20 EXIT 182 HWY 602 AT MOUND BY
130 PM CST
IN ADDITION TO THE THREAT OF A TORNADO...HAIL TO THE SIZE OF
GOLFBALLS IS LIKELY WITH THIS STORM.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3241 9131 3225 9123 3231 9099 3237 9101
3243 9101 3246 9109 3252 9113
$$
AEG1 follow-up statement
000
WWUS54 KJAN 031954
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CST FRI FEB 3 2006
LAC065-032004-
/O.CAN.KJAN.TO.W.0006.000000T0000Z-060203T2000Z/
MADISON LA-
154 PM CST FRI FEB 3 2006
...THE TORNADO WARNING FOR MADISON PARISH IS CANCELLED...
THE STORM HAS MOVED EAST OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3241 9131 3225 9123 3231 9099 3237 9101
3243 9101 3246 9109 3252 9113
$$
AEGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 3, 10:28 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 3, 10:28 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1028 AM CST FRI FEB 3 2006 .DISCUSSION...THE DENSE FOG ADVISORY HAS EXPIRED....BUT THERE STILL WILL BE AREAS OF PATCH FOG THAT WILL BURN OFF IN THE NEXT HOUR OR SO. SHOWERS AND THUNDERSTORMS ARE APPROACHING OUR ARKANSAS COUNTIES AND THIS SHOULD INCREASE DURING THE EARLY AFTERNOON HOURS. EXPECT MOST OF THE ACTIVITY TO BE ELEVATED...BUT WITH STEEP LAPSE RATES OF NEAR 7.0 TO 7.5 C/KM...STRONG DEEP LAYER SHEAR...AND STRONG ASCENT WITH THE 500MB SHORT WAVE...SOME OF THE STORMS MAY BE SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL. AS FAR AS THE REST OF THE FORECAST GOES CURRENT HOURLY TEMPERATURES LOOK ON TRACK AND 100 POPS AREA ALREADY IN THE NORTHWEST ZONES. HAVE ALREADY UPDATED AND TRANSMITTED THE GRIDS AND ZONES TO TAKE OUT DENSE FOG ADVISORY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 38 52 33 / 74 76 3 0 MERIDIAN 68 37 51 29 / 47 75 3 0 VICKSBURG 61 38 53 32 / 98 59 3 0 HATTIESBURG 77 43 60 35 / 34 47 3 0 NATCHEZ 68 40 58 36 / 62 47 3 0 GREENVILLE 59 37 52 32 / 100 61 3 0 GREENWOOD 62 37 47 29 / 100 94 3 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15
Hazardous weather outlook, Feb 3, 6:09 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0609 AM CST FRI FEB 03 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041209- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0609 AM CST FRI FEB 03 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A STRONG DISTURBANCE WILL APPROACH THE REGION THIS AFTERNOON AND BRING ABOUT THE RISK FOR SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. THIS STRONG DISTURBANCE IS ALREADY SPREADING COLD TEMPERATURES ALOFT OVER THE REGION. AS THIS FEATURE NEARS THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON...INTENSE LIFT WILL DEVELOP OVER CENTRAL PORTIONS OF THE AREA. THIS LIFT WILL CLASH WITH INCREASING MOISTURE A FEW THOUSAND FEET OFF THE GROUND AND CAUSE THUNDERSTORMS TO DEVELOP. THESE THUNDERSTORMS WILL DEVELOP IN AN ATMOSPHERE THAT WILL SUPPORT LARGE HAIL WITH THE STRONGER STORMS. AT THIS TIME...A CORRIDOR FROM VICKSBURG TO LOUISVILLE SEEM TO HAVE THE HIGHEST POTENTIAL FOR SEEING HAIL WITH ANY STORM. AREAS AROUND THAT CORRIDOR STILL HAVE THE POTENTIAL TO SEE SEVERE WEATHER...JUST THE PROBABILITIES ARE A BIT LOWER. AT THIS TIME...NICKEL TO QUARTER SIZED HAIL WILL BE THE MAIN FOCUS WITH A FEW LARGER HAIL STONES NOT OUT OF THE QUESTION. THIS ACTIVITY IS EXPECTED TO OCCUR BETWEEN 2 AND 8 PM WITH THE ACTIVITY FIRST DEVELOPING ACROSS THE WEST AND SPREADING EAST NORTHEAST THROUGH THE AFTERNOON. ALL ACTIVITY AND PRECIPITATION IS EXPECTED TO EXIT THE REGION BETWEEN 8 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AFTERNOON AND EARLY EVENING. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 3, 10:55 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL ACKERMAN 33.31N 89.17W
02/02/2006 0.75 INCH CHOCTAW MS LAW ENFORCEMENT
&&
GERARDSpecial weather statement, Feb 3, 11:13 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1113 AM CST FRI FEB 3 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>044-047>049-053-054-059>061-031900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-ISSAQUENA-SHARKEY-YAZOO-LEAKE-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-JEFFERSON-ADAMS- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE... BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...KOSCIUSKO...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE...NATCHEZ... BUDE...ROXIE...MEADVILLE 1113 AM CST FRI FEB 3 2006 ...THUNDERSTORMS WITH THREAT OF HAIL WILL BE INCREASING ALONG AND WEST OF INTERSTATE 55 DURING THE MIDDAY HOURS... AT 11 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS FORMING RAPIDLY FROM EAST TEXAS INTO NORTHERN LOUISIANA GENERALLY ALONG AND SOUTH OF INTERSTATE 20. THESE STORMS SHOULD MOVE RAPIDLY ACROSS THE ARKLAMISS THIS AFTERNOON AND SHOULD REACH THE GRENADA...JACKSON...AND BROOKHAVEN AREAS BETWEEN 1 AND 3 PM CST. THE PRIMARY THREAT FROM THESE STORMS WILL BE HAIL. SOME OF THE STORMS ARE EXPECTED TO PRODUCE LARGE HAIL OF PENNY TO QUARTER SIZE...THOUGH STONES AS LARGE AS GOLFBALLS CAN NOT BE RULED OUT. THESE STORMS AND THE THREAT OF SEVERE WEATHER SHOULD SPREAD INTO EASTERN AND SOUTHEAST MISSISSIPPI DURING THE LATE AFTERNOON HOURS. CRAVEN
Special weather statement, Feb 3, 12:07 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1207 PM CST FRI FEB 3 2006 LAZ023-031915- FRANKLIN- INCLUDING THE CITY OF...WINNSBORO 1207 PM CST FRI FEB 3 2006 ...STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL MOVING TOWARD WINNSBORO... AT 1203 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL IN FRANKLIN PARISH. THE STORM WAS MOVING EAST NORTHEAST AT 25 MPH AND SHOULD MOVE ACROSS THE WINNSBORO AREA AROUND 1230 PM. CRAVEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 34 min |
| Feb 3, 12:46 PM CST | Severe Thunderstorm Warning | JAN | Tensas | 28 min |
| Feb 3, 12:52 PM CST | Severe Thunderstorm Warning | JAN | Madison | 53 min |
| Feb 3, 1:05 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 55 min |
| Feb 3, 1:44 PM CST | Severe Thunderstorm Warning | JAN | Tensas | 78 min |
| Feb 3, 1:50 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 44 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.